Discussions By Condition: Endocrine conditions

Being taken off Metformin after just 3 months

Posted In: Endocrine conditions 0 Replies
  • Posted By: cao112098
  • December 10, 2008
  • 04:20 PM

My 16 year old daughter was put on Metformin 3 months ago due to irregular periods (she got them every 2 weeks), weight gain, high insulin, high testosterone, high cholesterol and high triglycerides. She had her follow up appt with her endo yesterday and he said that her insulin and testosterone levels are now within normal limits but because her period is still coming every 2 weeks and she hasn't lost any weight (in fact, she gained a few pounds) he is taking her off of metformin because it isn't working -- if it was working, she would have lost some weight and her periods will be on a regular 4 week cycle. He told her to go to a gyn and be put on birth control pills that will regulate her cycle. I asked if the insulin and testosterone levels would go back up and he said, "Probably." He said the gyn can deal with her now because she doesn't have PCOS since the metformin didn't work. I don't agree with this. I feel that he's just pushing her off on someone else......... does anyone have any suggestions?

I did make her an appt with a pediatric endo at the Children's Hospital of Philadelphia for Dec. 30th -- in the meantime, I am willing to hear any and all suggestions....

Thanks.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.